What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 24, 1:24 PM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 24, 1:24 PM CST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
124 PM CST Sat Feb 24 2018
.SHORT TERM...(Tonight through Monday night)
Issued at 109 PM CST Sat Feb 24 2018
Going forecast is coming into form/on track. If anything, some of
the short term modeling has it here/pushing thru a little quicker,
which is in part why SPC has shaved the western edge of our
Enhanced (svr) risk zone. But all things remain virtually
unchanged, with increasing wind shear/instability peaking around
00Z or shortly thereafter. See linear development already upstream
over western AR, and the warm sector convection is ongoing on
into our southern border counties. Anticipate increasing
convective threat thru nightfall, continuing into early evening
hours. Still high pw's will keep the flooding rains a hazard, with
another 1-2" possible thru the end of the event (higher amounts
locally in thunderstorms). So will re-up the FFA (and FLW's) and
continue thru tmrw morning, as we monitor for severe likelihood
thru the evening hours. It looks like a quick/sharp west to east
exit in the 06z-09z time frame with all pcpn over entirely by
12z. The remainder of the short term (Sunday thru Monday night)
will be recovery time, with High pressure giving dry weather and
generally seasonal temps for this time of year.
.LONG TERM...(Tuesday through Saturday)
Issued at 109 PM CST Sat Feb 24 2018
Ran with the blend and targeted the mid week rain chance,
starting Tue night and ending Thursday evening. During that time
frame, the models are increasingly signalling a wet pattern, with
another 1 to 2 inches on average possible, mainly along/south of
the Ohio river. This won't give a whole lot of recovery time from
the previous wetting, upwards to 3 days. Did go ahead and include
some elevated thunder risk late Tue night, and then again Wed
evening, as GFS shows supportive showalters and even some mucape
in the lower 1 km on the back end (time). This could result in
some locally higher totals, and depending upon how our river stems
are responding, may result in another headline/watch scenario. Not
too sold on convective chances just yet, so that's a maybe, but am
sold on some wet weather for the overall time frame.
Temps hold generally mild for this time of year, with a late week
cooldown behind the mid week storm system/wake of its departure.
&&
.AVIATION...
Issued at 109 PM CST Sat Feb 24 2018
Warm front lifting north will keep restricted cigs/vsbys, along
with increasing rain chances, in the forecast. Behind it, linear
convective chances increase into the evening hours, with IFR
restrictions forecast in thunderstorms for its passage. Gusty
south winds will shift to northwest overnight/with fropa, then
diminish upon clearing out/with high pressure taking over tmrw.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ075>078-080>094.
MO...Flood Watch through late tonight for MOZ076-086-087-100-107>112-
114.
IN...Flood Watch through late tonight for INZ081-082-085>088.
KY...Flood Watch through late tonight for KYZ001>022.
&&Hazardous weather outlook, Feb 24, 3:30 PM CST, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
330 PM CST Sat Feb 24 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
330 PM CST Sat Feb 24 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Showers and Thunderstorms this afternoon and evening, into the
overnight hours, will pose a severe weather and flooding hazard.
A Tornado Watch is in effect until 9 pm for most of southeast
Missouri, western Kentucky, and far southern Illinois. Refer to
the Watch product for details.
A Flood Watch remains in effect through late tonight, and that
product can be referenced for additional details. In addition,
Flood and Flash Flood Warnings remain in effect as a line of
thunderstorms with heavy rain impact the area.
Numerous river flood warnings are also in effect. Refer to the
warning products and their follow up statements for more details.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
An additional 1 to 2 inches of rainfall is possible during the
mid week time frame. Refer to the flood warnings and statements
for important river flood details, including the latest updated
information.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this afternoon and evening for
the Tornado Watch. All reports of storm activity are appreciated.
In the hours before
Local storm report, Feb 24, 5:54 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
554 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 3 S HENDRICKSON 36.86N 90.47W
02/24/2018 BUTLER MO BROADCAST MEDIA
TOWERS ROAD AT RIPPLE LANE COMPLETELY UNDER WATER WITH
PARTS OF THE ROAD WASHING OUT QUICKLY.
&&
ALRLocal storm report, Feb 24, 6:04 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD CREAL SPRINGS 37.62N 88.84W
02/24/2018 WILLIAMSON IL FIRE DEPT/RESCUE
SEVERAL ROADS IN THE SOUTHERN PORTION OF WILLIAMSON
COUNTY QUICKLY BECOMING IMPASSABLE.
&&
ALRLocal storm report, Feb 24, 6:15 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
615 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FLASH FLOOD 2 NW BROOKPORT 37.15N 88.65W
02/24/2018 MASSAC IL PUBLIC
PUBLIC REPORT OF WATER OVER STRAWBERRY ROAD.
&&
ALRLocal storm report, Feb 24, 6:21 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
621 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FLASH FLOOD THOMPSONVILLE 37.91N 88.76W
02/24/2018 FRANKLIN IL PUBLIC
SEVERAL ROADS REPORTED IMPASSABLE IN THE SE PORTION OF
FRANKLIN CO.
&&
ALRSpecial weather statement, Feb 24, 6:27 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
627 PM CST SAT FEB 24 2018
ILZ086-090-250100-
Saline IL-Pope IL-
627 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR POPE AND SOUTHERN SALINE COUNTIES
UNTIL 700 PM CST...
At 627 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Carriers Mills to near Dixon Springs. Movement
was northeast at 55 mph.
Winds in excess of 40 mph will be possible with these storms. Due to
the saturated ground, some trees may be knocked down easier.
Locations impacted include...
Harrisburg, Eldorado, Golconda, Dixon Springs, Carriers Mills,
Stonefort, Eddyville and Muddy.
A tornado watch remains in effect until 900 PM CST for southern
Illinois...and western Kentucky.
LAT...LON 3760 8838 3760 8841 3742 8842 3741 8845
3739 8847 3734 8848 3732 8850 3733 8870
3768 8871 3783 8838
TIME...MOT...LOC 0027Z 244DEG 46KT 3767 8861 3739 8875
SPSpecial weather statement, Feb 24, 6:47 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Paducah KY
647 PM CST SAT FEB 24 2018
ILZ087-091-250130-
Gallatin IL-Hardin IL-
647 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND GALLATIN COUNTIES
UNTIL 730 PM CST...
At 645 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Rosiclare, or 13 miles southeast of Harrisburg,
moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm. Due to
the saturated ground, some trees may be knocked down easier.
Locations impacted include...
Shawneetown, Rosiclare, Equality, Cave-in-Rock, Elizabethtown, Old
Shawneetown, Junction, Karbers Ridge and Gross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3784 8806 3784 8804 3782 8803 3782 8809
3780 8807 3781 8804 3780 8803 3775 8805
3770 8813 3766 8816 3758 8814 3753 8807
3749 8806 3747 8809 3745 8828 3740 8836
3742 8841 3760 8841 3760 8838 3775 8838
TIME...MOT...LOC 0045Z 240DEG 47KT 3756 8844
SP